Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Hypothyroidism, eating ragi and bajra, thyronorm 50 mcg, Production of more insulin in body

Can I eat Ragi (finger millet) & Bajra (pearl millet) if I have hypothyroid? I am 30 year old female and I am suffering from hypothyroid and I am taking thyronorm 50 mcg as prescribed by doctor regularly. Recently I was also diagnosed with insulin resistance i.e. doctor said my body is producing more insulin. I am obese. Doctor adviced me to exercise and reduce weight. Now I am thinking of diet plan to reduce weight. I heard ragi is very good for those who are on diet. But I am not sure if its good for hypothyroid patients. Can I take ragi (finger millet) flour and bajra (pearl millet) flour if I have hypothyroid? Pls suggest me its important for me.
Asked On : Tue, 15 May 2012
Answers:  1 Views:  3932
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
You can take both RAGI and BAJRA flour as they are not prohibited in hypothyroid patient.
You must reduce weight by exercises and dieting as this is the best way to cure insulin resistance and prevent future occurrence of diabetes.
Answered: Tue, 15 May 2012
I find this answer helpful

 2 users find this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor